I'm in pain, but what's new

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bluemoon7
Regular Member


Date Joined Sep 2007
Total Posts : 62
   Posted 3/18/2010 6:18 PM (GMT -7)   
I was wondering if anyone is having this problem?

I have started having severe stomach pain, a few minutes after starting eating...It doesn't matter what I eat...I get pain with everything. I also get a lot of burping and gas..
My stomach seems to be swollen and hard.. I have to take pain meds just to be able to stand it. I'm getting where I am afraid to eat...

I'm uninsured so I don't get to go to the Dr. very often..I did call today and get a appt. but he can't see me until Tuesday.. Not sure if I can make it that long..

Thanks for reading and any suggestions...It's just good to know I'm not along.

MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 3/18/2010 7:45 PM (GMT -7)   
how about just liquids? and really limit the amount you drink like a couple of ounces at a time?
Forum Co-moderator - Crohn's Disease/Thyroid Disorders:_All comments have the caveat contact your local health care provider.

I will find a way or make one. –Phillip Sidney 1554-1586

All that I am and all that I shall ever be, I owe to my Angel Mother.

The Bucket List- Have you found joy in your life?  Has your life brought joy to others?

Make sure your suffering has meaning…


Julia Hill
Veteran Member


Date Joined Mar 2008
Total Posts : 543
   Posted 3/18/2010 7:51 PM (GMT -7)   
Hi,
Do you have crohn's? Are you having bowel movements? If your pain gets worse or to the point where it is to much to handle go to the ER. Take care.

Julia

bluemoon7
Regular Member


Date Joined Sep 2007
Total Posts : 62
   Posted 3/18/2010 8:11 PM (GMT -7)   
Yes I have crohn's...I had surgery 4 years ago after a complete obstruction, and had 1 foot of intestions taken out ...I have never been in remission....I have D everyday of my life....I take Pentasa and imdodium. I have alot of pain in my back, but this pain in my stomach after eating is not the normal pain I expect with my Crohn's.

FunGuy
Veteran Member


Date Joined Oct 2009
Total Posts : 1070
   Posted 3/18/2010 9:30 PM (GMT -7)   
I was just where you are last month. Even a drink of water would cut me in two and send me to the can in agony. Try to stay hydrated though. Sounds like your CD has kicked it up a notch. I am not sure if immodium is something you should take too often. For me it has a lousy rebound not long after I use it.

Don't be afraid to let the doctor know that you are in trouble. He may see you sooner or call in a prescription for you. Your are hurting so sqeak if you need oil. Hurry before the weekend and don't be too macho to say how much it hurts.

I think you need prednisone. I don't think it is too expensive.
 


Grandpato2
Veteran Member


Date Joined Dec 2009
Total Posts : 681
   Posted 3/18/2010 11:03 PM (GMT -7)   
 How are your bowel movements? Slowed considerably or stopped? If so, don't take any immodium. Sounds like you've got a narrowing or possibly a blockage of the intestine somewhere. If so, you body will let you know as soon as you put food in the stomach by causing pain. If the pain comes in cycles or waves meaning it builds up getting worse and worse then calms down and repeats the cycle again with varying times between them. Then if you don't normally get these I'd strongly recommend seeing a dr. or going to er to get evalulated especially if your not having bowl movements. Call the receptionist at your dr.s and tell her what's going on maybe you can get in earlier. Rob
 
Male, 54 years old with Crohn's since 15 years old, diagnosed at age 46. Terminal ileum resected 2002. 5 months of remission. Crohn's has now been active since early 2003. Had a gall bladder removed Nov. of 2009. Currently on Remicade every 8 weeks, Nexium, Iron, B-12 injection every 4 weeks,5-asa Asacol, Morphine Sulfate as needed for pain. Cymbalta for long term pain control. 5-asa Salofalk, Entecort, Imuran and Prednisone in the past.


tsitodawg
Veteran Member


Date Joined Sep 2006
Total Posts : 845
   Posted 3/19/2010 2:17 AM (GMT -7)   
Do you ever get the pain when you have an empty stomach? The reason that I ask is because you may actually have a bad stomach ulcer. Many of us, if not all of us, have stomach ulcers and since you are not treating your disease with anything other than symptom medication, you probably have some real damage. In the meantime, you may want to try an over the counter medication called prilosec. This medication used to be prescription only but is now avaliable at most stores and could really help until you get proper treatment. Pain is a sign of active disease or scarring and the fact that you are having it so frequently says that your disease may be even more active than you think.
I am so sorry that you do not have any insurance to help you. It is heartbreaking to think that my fellow countryman or women have to suffer due to the fact that they can not afford insurance or can not get an insurance company to take them on. Are you a student at a university? If so, you may be able to get basic care for free or as part of your student fees at the student clinic. There are multiple programs to help you with you medications and especially if you get on a medication like cimzia or remicade. I would be more than happy to help you find one when you are ready.

MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 3/19/2010 7:57 AM (GMT -7)   
To help you make it thru to tuesday, I would think about taking liquids (like ensure) in very small amount like a shot glass, but this means you will need to consistantly drink (not alcohol) every 20-30 mins.
Forum Co-moderator - Crohn's Disease/Thyroid Disorders:_All comments have the caveat contact your local health care provider.

I will find a way or make one. –Phillip Sidney 1554-1586

All that I am and all that I shall ever be, I owe to my Angel Mother.

The Bucket List- Have you found joy in your life?  Has your life brought joy to others?

Make sure your suffering has meaning…


bluemoon7
Regular Member


Date Joined Sep 2007
Total Posts : 62
   Posted 3/19/2010 2:51 PM (GMT -7)   
Thanks for all the advice....It is so helpful..

To answer some of the questions, I have extreme D, 4 to 5 days daily.

I take 3 pentasa 2 x a day and 2 or 3 immodium daily..I also take flax seed oil caplets.

Should I not being taking immodium? I have taken ALOT in the last few years. I didn't know it wasn't good for me..

And I really wish I could do a liquid diet....I'm not strong enough to quite eating I guess.....I seem to always be hungry..haha

I agree I probably do need to be on Prednisone..I havn't been on it for about a year now, as I had a hard time on it...It makes me a crazy Bi*ch..haha My husband of 27 years don't like me very much on it..I also gained about 40 lbs while on it....I know I need it, I just hate it....

I live in a very small town with only one gastro dr. and he will not help me with getting help with my meds one bit...So its very hard getting my meds as they cost so much.... My family Dr. Helps me get Pentasa luckly or I don't know what I would do...

Grandpato2
Veteran Member


Date Joined Dec 2009
Total Posts : 681
   Posted 3/19/2010 10:19 PM (GMT -7)   
You misunderstood what I was tring to say. If your bowel movements have slowed consideably like from your normal 4-5 a day to say 1 then don't use the immodium as it could totaly stop your bowels. But if your at your normal 4-5 a day go ahead and use it. Nothing wrong with us using immodium. If you stop eating for 1 day your apetite should go away on day 2 or 3. it does for me.


Male, 54 years old with Crohn's since 15 years old, diagnosed at age 46. Terminal ileum resected 2002. 5 months of remission. Crohn's has now been active since early 2003. Had a gall bladder removed Nov. of 2009. Currently on Remicade every 8 weeks, Nexium, Iron, B-12 injection every 4 weeks,5-asa Asacol, Morphine Sulfate as needed for pain. Cymbalta for long term pain control. 5-asa Salofalk, Entecort, Imuran and Prednisone in the past.


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 3/20/2010 8:57 AM (GMT -7)   
My concern with the Immodium is that you could possibly have some narrowing or a stricture going on inside and the Immodium could cause problems for you. I have problems with Pred if I start on a dose higher than 30 mg. So maybe ask your doc to start you at a lower dose and wean you down like 5 mg every 5 days or so. Just a thought!
Gail*Nanners* Co-Moderator for Crohns Disease & Anxiety/Panic
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 3:17 AM (GMT -7)
There are a total of 2,733,406 posts in 301,114 threads.
View Active Threads


Who's Online
This forum has 151254 registered members. Please welcome our newest member, Amir5600.
187 Guest(s), 2 Registered Member(s) are currently online.  Details
gitane44, Stetsonva


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer